MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the involved product code/lot# combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot# combination from other facilities terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the misago was getting stuck and would not cross the lesion, so the physician pulled it out of body, and it appeared to have started to flower without anyone attempting to deploy.The patient was ok, and they used another misago of the same size with no issues.Short focal lesion in the superficial femoral artery (sfa).The estimated blood loss was less than 250cc.The patient is in good condition.The procedure outcome was successful.Additional information was received on (b)(6) 2022 : the type of procedure was being performed was a radial access aortogram with intervention in the superficial femoral artery (sfa).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample was received by ashitaka factory on july 19, 2022.And inspected as follows.Visual inspection of the actual sample obtained the following results: the stent had been exposed for about 5 mm from the distal end of stent sheath.The thumbwheel had been locked.Magnifying inspection of the stent sheath (stent mounting section) found two tears at the distal end of stent sheath.From this, it was inferred that a hard object (e.G.Stenotic lesion) came into contact with that area.No other external anomalies, such as a kink or crush, were observed.Magnifying inspection of the release wire fixing section did not find any anomaly including a detachment of fixed section.Magnifying inspection of the cover sheath section found that the release wire had been bent at approximately 100 mm from the distal end.Magnifying inspection of the shaft section found no anomalies in the appearance, such as a kink or crush.X-ray fluoroscopic inspection inside the actual catheter sample confirmed the release wire had been bent however, no fracture was observed in the release wire.The handle section was inspected under x-ray fluoroscope.Compared to a factory retained current product sample, no difference was observed in the condition of the thumbwheel and release wire.Electron microscopic inspection of the distal tip section and stent sheath (stent mounting section) found abrasions on the surface of distal tip section and in the vicinity of the two tears on the distal end of stent sheath.No other abrasions were observed except for the above-mentioned areas.From this, it was inferred that some hard object (e.G.Stenotic lesion) came into contact with the distal tip section and the distal end of stent sheath.This product is designed to release the stent by the sliding part (stent sheath and cover sheath) being retracted into the intermediate shaft (non-moving section).In this case, when an attempt to pass the actual sample through the stenotic lesion was made, it was presumed that the distal end of the stent sheath was caught on the stenotic lesion, and in that state, pushing force was applied to the actual sample.As a result, the stent sheath was slightly retracted proximally into the intermediate shaft (non-moving section) and the stent was exposed accordingly.To confirm this mechanism of occurrence, the following simulation test was conducted using a current misago product.Misago was inserted up to a simulated lower limb vessel via radial approach.An attempt to pass misago through the stenotic area was made.As a result, the distal end of stent sheath was caught on the stenotic area.In this condition, the proximal part was grabbed and then misago was exposed to pushing force continuously.As a result, the stent sheath was slightly retracted into the intermediate shaft (non-moving section), leading to exposure of stent for about 5 mm from the distal end of the stent sheath.Ashitaka factory has been making efforts in maintaining the product quality by performing thorough work and inspections including the followings.Before the packaging process, 100% visual inspection is performed to assure that the stent is properly mounted.100% visual inspection is performed to check if the distal end of the sliding part is in the specified position.This assures that the position of the sliding part is not displaced.From the results of the investigation, the following mechanism was inferred as a possible cause of occurrence in this case.The distal end of stent sheath of actual sample was caught on the stenotic lesion when an attempt was made to pass the actual sample through the stenotic lesion.In this condition, pushing force was applied in an attempt to push the actual sample through the lesion.The stent sheath was slightly retracted proximally into the intermediate shaft (non-moving section), which resulted in the exposure of stent from the distal end of stent sheath.The tears at the distal end of stent sheath and the bend in the release wire at approximately 100mm from the distal end were considered to have occurred at the timing described in (2) above.Ifu states: "do not advance the stent system by force if you feel any resistance during insertion.(the stent system can catch on and damage the hemostatic valve.)" terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key15036805
Report Number9681834-2022-00138
Device Sequence Number5139513
Product Code NIP
UDI-Device Identifier04987350727480
UDI-Public04987350727480
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue NumberSXR06040R
Device Lot Number200303
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date07/17/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO R2P PRODUCTS.
Patient SexUnknown